MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM; CATHETER INTRAVSCULAR THERAPEU

ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM; CATHETER INTRAVSCULAR THERAPEU
Model Number IPN037301
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Picc was placed on (b)(6) 2022 in right basilic with 0 cm out.On (b)(6) 2022 the picc was leaking.The nurse noticed the dressing getting wet.The dressing was removed and saw leak.The nurse notified the vascular access team and the picc was replaced.No patient harm.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 2-l picc for analysis.The catheter appeared intentionally severed.Visual inspection of the catheter revealed a small hole on the catheter body, near the juncture hub.The appearance of the damage is consistent with contact with a sharp instrument (i.E.Scalpel, scissors, etc.) during suturing of the catheter.The total length of the catheter body measured 2 1/8" which is not within the specifications of 22 3/4"-23" per product drawing.This indicates that at least 20 5/8" were cut and not returned for analysis.Functional inspection was performed on the returned catheter to recreate the product's intended use.The ifu provided with this kit states: "attach pre-filled saline syringe, if provided, or other syringe to sidearm and flush distal lumen with sterile saline solution.Leave syringe in place.Flush remaining lumen(s) with sterile saline.Clamp or attach injection site cap(s) to extension line(s) to contain saline within lumen".The catheter body leaked out of the small hole near the juncture hub.A manual tug test confirmed the extension lines were fully secured within their respective hubs.A device history record review was performed, and the following potentially relevant findings were identified: for material mc-45552-002c, a non-conformance was initiated for 13c20f1602 in regards to swg test fail.For material c-15802-037a, a non-conformance was initiated for 13c20a1040 in regards to picc is leaking at hub and a non-conformance was initiated for 13c20a1040 in regards to extension line leak during use.For material c-15802-032a, a non-conformance was initiated for 13c21f2564, 13c21f2563, 13c21f1375 and 13c21f2562 in regards to extension line/luer hub superation.The non-conformances identified are not relevant to the damage observed with the returned catheter.The instructions for use (ifu) provided with this kit states, "do not secure, staple, and/or suture directly to outside diameter of catheter body or extension lines to reduce the risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the customer report of a catheter body leak was confirmed by complaint investigation of the returned sample.During functional leak testing, a leak was found from the catheter body.Visual inspection revealed a small hole in the catheter body near the juncture hub, which is consistent with damage caused by unintentional contact with sharps.Based on the customer report that the damage was observed during use and the sample received, unintentional use error is the probable root cause for this complaint.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM
Common Device Name
CATHETER INTRAVSCULAR THERAPEU
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14311988
Report Number9680794-2022-00286
Device Sequence Number12080755
Product Code LJS
UDI-Device Identifier30801902120794
UDI-Public30801902120794
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberIPN037301
Device Catalogue NumberCDC-45552-VPS2
Device Lot Number13S20L0104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown